Get your Health question answered in 3 easy steps

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes diarrhea while on Insulin and Metadoze?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Mon, 11 Aug 2014 in Diabetes
Question: Hi my mom is 57 yrs old now. She is diabetic and takes insulin daily and tablet metadoze. She has frequent loose motions and it stays for about 3-4 days and again reoccurs after a week or so. Please suggest.
doctor
Answered by Dr. Pavan Kumar Gupta 5 hours later
Brief answer....needs evaluation
Detailed answer....
Hello,
Thanks for the query.
I have read your query  and understand your concern very well.
Off and on diarrohea for more than 6 months can be because of various reasons ranging from...
Use of drugs and chemicals like ..
Metformin,pain killers,statins,sugar free sweeteners( generally used by diabetics ),persistent use of antibiotics etc
Diabetic neuropathy or hyperthyroidism
Conditions like irritable syndrome,crohn's disease,coeliac disease.
And to even conditions like..
Colorectal cancer.

Since diarrohea is chronic and the causes being so many varied,what you need is to consult a gastroenterologist and get comprehensively investigated and evaluated by getting tests ranging from various blood tests,stool test,CT abdomen,colonoscopy and sigmoidoscopy with  possible biopsy.
Treatment would depend upon the cause identified.
I hope it helps,however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures ,  

Recent questions on  Colorectal cancer

doctor1 MD

MY HUSBAND IS 52 YOA AND HE HAS LUPUS AND CIHROSIS OF THE LIVER. HE HAD A COLONOSCOPY ON 4/3/2014.HE HAD SEVERE STOMACH PAIN FOR 3-4 DAYS ,TO THE POINT OF NOT SLEEPING. THEY DONE X-RAYS AND SAID ALL LOOKED GOOD,THEN HE FELL AND HURT HIS BACK,AND HAS BEEN IN SEVERE PAIN WITH IT.HE HAS RUN A LOW GRADE FEVER SINCE THE COLONOSCOPY,AND LAST NIGHT IT REACHED 102,AND TONIGHT HAS REACHED 101 WITH TYLENOL.CAN PAIN CAUSE THE FEVER BECAUSE HE DOESN T SEEM TO HAVE A COLD OR ANYTHING ELSE TO BE CAUSING THE FEVER?

doctor1 MD

My husband has genital herpes and was recently diagnosed with colon cancer. He received 1 treatment of chemotherapy and has run a fever everyday for about 2 weeks. About five days after his treatment he noticed discomfort of the scrotum. It was red on both sides and had areas of what appeared to be pus filled lesions. Could this be a side effect of the chemo or is this an outbreak. He is taking valtrex and applying a cream. It seems to be improving slowly. Should he tell his oncologist about the herpes. Will it effect his treatments and does chemotherapy increase the severity of outbreaks.

doctor1 MD

Hi! Last June I had a perianal abcess, drained and packed. 4 weeks later it healed. A week after it healed I went to hospital feeling generally very unwell, I also had stomach cramps, high temprature, constipation, feeling faint and I had lost 2 stone in weight. I was addmited to hospital, the next day I had a CT scan. The scan showed that my bowel was very inflamed, and that the lymph nodes in my abdoman were enlarged aswell. The consultant thought it may be Crohn's. A few days later it was decided that I should have a sigmoidoscopy. Before the sigmoidoscopy the consultant came and asked me about my sexuality, Im gay. He suggested that it could be a sexual transmitted infection, (LGV). Even though I didn't think it was a sti, as I know what I have and have not done, which I did explain.

The sigmoidoscopy showed colitis and proctitis. The consultant wanted me to have test done to see if it was a sti and I was perscribed 3 weeks course of doxcycline, I was discharged from hospital.

Two weeks later I went to get the results of my sti tests, all came back negitive. I hadn't felt any improvment, but instead of having constapation I was now having Diahorrea up to 10 times a day. I also started getting alot of noise from my stomach (gurgling noises).

The consultant sent me for a colonoscopy and gastroscopy. The colonoscopy still showed signs of inflamation but not as bad as when I was in hospital. The gastroscopy biopsi showed that I had helicobactor. So I was perscribed treatment for this. The consultant then sent me for a MR scan, it showed my lymph nodes in abdoman had reduced and also the bowel inflamation had reduced.

At this moment in time I still don't feel any major improvment. Im still getting stomach cramps, diahorrea has gone down to 2 to 3 times a day (diahorrea now since last August), and on a few occasions I feel faint and a bit 'out of it'. By the way I have put the 2 stone in weight back on.

My consultant has been very good at getting me tests ect, but I still have no diagnosis or idea what it is. I would be gratful for any advice you have. Thanks

doctor1 MD

Hi Doctor Rommstein, I am at a turning point in my treatment and time is not my friend.Chemotherapy for now unfortunately is my only option..So my choices are Folfox or Folfiri both with Avastin.I had 18 treatments of these drugs prior to my...

doctor1 MD

Hi Doctor Rommstein, I think my options now are quite limited.Because chemotheraphy was not administered post operative I have seven small tumors that showed up on a cat scan after three months. I have an appointment next week with a very well...

doctor1 MD

my mum has rectal cancer . she has had 25 sessions of chemoradiotherapy . I have creamed my mum's bottom and today there is like a visible lump at the top end of crack coming out of bottom. I am scared the tumour is spread and I can see it. do you...